North Dakota, 2004

Hail in North Dakota, May 19, 2004

May 19, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 19, 1:50 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 19, 1:50 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED MAY 19 2004

.SHORT TERM...
A SHORT WAVE IS SPEEDING EAST ACROSS NORTHERN ND. INFLUX OF COLD AIR AT
ITS LEADING EDGE IS DESTABILIZING ATMOSPHERE ENOUGH TO CAUSE SEVERE
THUNDERSTORMS WITH LARGE HAIL EARLY THIS EVENING ACROSS FAR NORTH
CENTRAL  FLOW SHIFTS NORTHWEST BEHIND THE WAVE AND SCATTERED PRECIP
OVER THE FORECAST AREA SHOULD END BY LATE EVENING. RIDGING ON THURSDAY
WILL CAUSE A RESPITE FROM THE CONVECTIVE PRECIP.  THEN FLOW SHIFTS
SOUTHWEST THURSDAY EVENING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY MORNING.

.LONG TERM...
EXTENDED FCST...
SUNDAY MORNING THROUGH WEDNESDAY WILL CONTINUE TO BE DOMINATED BY AN
UPPER LEVEL LOW OVER THE WEST COAST.  THE LOW WILL KEEP ND IN A
SOUTHWEST FLOW ALOFT.  CONSEQUENTLY WILL KEEP A CHANCE OF PRECIP IN
THE FORECAST THROUGH THE PERIOD AND DAYTIME TEMPS WILL BE AT OR
BELOW NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL AND NORTHEAST ND THROUGH
 01Z.

&&

LM/TSW
Hazardous weather outlook, May 19, 2:00 AM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED MAY 19 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190955-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
300 AM CDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM IN CENTRAL NORTH
DAKOTA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHULZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
May 19, 4:20 PM CST to 4:25 PM CST
Where
Rolette County, Nanson
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
48.583, -99.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393883.